MAUDE Adverse Event Report: ABBOTT SUSTAIN XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE

ABBOTT SUSTAIN XL SR; PULSE GENERATOR, PERMANENT, IMPLANTABLE
Model Number PM1136
Medical Device Problem Codes Failure to Interrogate (1332); Pacemaker Found in Back-Up Mode (1440); Unexpected Mode Switch (4076)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device was in backup mode and unable to be interrogated via inductive telemetry during an in clinic follow-up.The device was explanted and replaced to resolve the event and the patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of backup mode was confirmed and the event of failure to interrogate was not confirmed.The device was received with normal telemetry communication and the output was set to the backup mode rate.Analysis of the device image indicated device was operating in backup mode at above elective replacement indicator (eri) voltage level.Data corruption was also detected.The device was cut open to enable further testing and the battery was found at end-of-service levels.The device was recovered from backup mode with an external power source to perform further evaluation.Electrical and mechanical tests indicated normal device functionality.Despite extensive efforts, the backup mode could not be reproduced in the lab.There were no device anomalies found that could contribute to the reported events.

Brand Name
SUSTAIN XL SR
Common Device Name
PULSE GENERATOR, PERMANENT, IMPLANTABLE
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key18457537
Report Number2017865-2024-00535
Device Sequence Number15240083
Product Code NVZ
UDI-Device Identifier05414734504737
UDI-Public05414734504737
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model NumberPM1136
Device Lot Number3879395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown